# SDR 2002F00037

- Difficulty date: December 21, 2001
- Submitted: December 21, 2001
- Operation: Air carrier
- Aircraft: N6793V
- Make and model: Cessna 421C
- Aircraft serial: 421C1022
- Aircraft time: 4,401 hours
- Engine: Cont GTSIO520N
- Propeller: Mcauly 3FF32C501
- System (JASC): 2730 · Elevator Control System
- Part: Torque Tube
- Part number: 50934042
- Condition: Corroded
- Location: Elevator
- Part time: 4,401 hours
- Component: Elevator, Cessna
- Component part number: 503400044
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A AAIP 100 HOUR INSPECTION, SEVERE CORROSION WAS NOTED IN THE RIGHT ELEVATOR TORQUE TUBE. THE CORROSION (RUST) HAS DEPLETED AT LEAST 75% OF THE MATERIAL THICKNESS. THE LEFT ELEVATOR WAS REMOVED TO INSPECT THE TORQUE TUBE FOR CORROSION. NONE WAS NOTED. THE RIGHT ELEVATOR HAS THE TRIM TAB ASSEMBLY. THE TORQUE TUBE END IS EXPOSED TO THE ELEMENTS WHERE THE TRIM TAB ROD END PASSES THROUGH THE ELEVATOR.
